Hong Kong Med J 2012;18:526–9 | Number 6, December 2012
Hypertriglyceridaemia-induced pancreatitis: a contributory role of capecitabine?
HY Chan, CM Ng, SC Tiu, Angel OK Chan, CC Shek
Department of Medicine, Queen Elizabeth Hospital, Jordan, Hong Kong
Capecitabine is an orally administered pro-drug of 5-fluorouracil that confers superior disease-free survival and presumably has a more favourable side-effect profile. Here we report on a patient who developed acute necrotising pancreatitis and very high triglyceride levels as well as hand-foot syndrome after receiving capecitabine for colonic cancer. Increased awareness of this potential side-effect and close monitoring of lipid levels may be warranted, especially in patients who have other conditions predisposing them to severe secondary hyperlipidaemia when using this drug.
Key words: Fluorouracil; Hand-foot syndrome; Hypertriglyceridemia; Pancreatitis; Plasmapheresis
View this abstract indexed in MEDLINE: